Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 68, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Sep 26, 2009, 9:32 AM EDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2009, 9:32 AM EDT (13:32 UTC)
- Expired
- Sep 26, 2009, 12:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Clay County, KY, Jackson County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 35 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 261332
FFWJKL
KYC025-051-109-189-261630-
/O.NEW.KJKL.FF.W.0068.090926T1332Z-090926T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
932 AM EDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
NORTH CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1230 PM EDT
* AT 926 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
INSIDE A HOUSE IN LEROSE IN OWSLEY COUNTY. HEAVY RAINFALL FROM
SHOWERS AND THUNDERSTORMS WILL CONTINUE...ADDING TO THE ALREADY HIGH
RAINFALL TOTALS. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE
POSSIBLE IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF BOONEVILLE...NEW ZION... LEROSE... CANOE...
CHENOWEE...CHESTNUT GAP...COPEBRANCH AND COWCREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3748 8394 3751 8358 3762 8348 3740 8337
3738 8350 3719 8379
$$
SCHOETTMER2 follow-up statements
000
WGUS73 KJKL 261513
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1113 AM EDT SAT SEP 26 2009
KYC025-051-109-189-261630-
/O.CON.KJKL.FF.W.0068.000000T0000Z-090926T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREATHITT KY-JACKSON KY-OWSLEY KY-CLAY KY-
1113 AM EDT SAT SEP 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR
NORTH CENTRAL CLAY...OWSLEY...EAST CENTRAL JACKSON AND SOUTHWESTERN
BREATHITT COUNTIES...
AT 1103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT BETWEEN 2 AND 3 INCHES OF RAIN HAD FALLEN OVER PORTIONS OF THE
AREA. REPORTS FROM SEVERAL RAIN GAGES AND COOPERATIVE OBSERVERS HAVE
CONFIRMED THIS. WHILE THERE HAS BEEN A LULL IN SHOWER AND
THUNDERSTORM ACTIVITY...ADDITIONAL RAIN WILL MOVE BACK INTO THE AREA
OVER THE NEXT HOUR. EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL IN
COMBINATION WITH ANY ADDITIONAL RAIN WILL CONTINUE THE THREAT OF
FLASH FLOODING ACROSS PORTIONS OF THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3748 8394 3751 8358 3762 8348 3740 8337
3738 8349 3719 8379
$$
RAY000
WGUS73 KJKL 261629
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1229 PM EDT SAT SEP 26 2009
KYC025-051-109-189-261637-
/O.EXP.KJKL.FF.W.0068.000000T0000Z-090926T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREATHITT KY-JACKSON KY-OWSLEY KY-CLAY KY-
1229 PM EDT SAT SEP 26 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM EDT FOR NORTH
CENTRAL CLAY...OWSLEY...EAST CENTRAL JACKSON AND SOUTHWESTERN
BREATHITT COUNTIES...
THERE HAVE BEEN NO FURTHER REPORTS OF FLOODING PROBLEMS ACROSS THE
AREA. THEREFORE THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3748 8394 3751 8358 3762 8348 3740 8337
3738 8349 3719 8379
$$
RAYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 7:40 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 26, 7:40 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 740 AM EDT SAT SEP 26 2009 .SHORT TERM PARAMETERS ARE STARTING TO COME IN LINE...ALONG WITH RADAR RETURNS THAT A BAND OF MODERATE TO HEAVY SHOWERS IS SETTING UP ALONG OUR WESTERN CWA BORDER...ORIENTED SOUTHWEST TO NORTHEAST. CURRENT NATIONAL RADAR LOOP SHOWS SHOWERS AND STORMS DEVELOPING FROM NORTHERN MISSISSIPPI STRETCHING NORTHEASTWARD TO SOUTH CENTRAL KENTUCKY. THESE SHOWERS LINE UP WITH H5 WAVE JUST TO THE WEST...ALONG WITH DIVERGENCE ASSOCIATED WITH THE RIGHT REAR QUADRANT OF AN H3 JET. H85 LLJ HAS YET TO REALLY RAMP UP AND IS NOT FORECAST TO DO SO UNTIL JUST BEFORE DAWN. 00Z MODELS AGREE ON A MORE SOUTHEASTERLY PLACEMENT OF THIS JET WHICH LINES UP WITH HPC/S HEAVIEST PRECIPITATION AXIS. WILL BE ANXIOUS TO SEE IF THIS JET ENDS UP DEVELOPING A LITTLE FURTHER NORTHWEST. THE LATEST RUN OF THE RUC HAS SHIFTED THIS PRECIPITATION BAND NORTHWEST...ADDING CONFIDENCE THAT THIS IS WHERE THE INITIAL BAND OF PRECIP WILL SET UP. OVERALL...EXPECT SHOWERS AND THUNDERSTORMS TO GRADUALLY RAMP UP FROM SOUTHWEST TO NORTHEAST ALONG OUR WESTERN CWA BORDER BEFORE DAWN AND CONTINUE FOR MUCH OF THE DAY WITH THE OVERALL AXIS GRADUALLY SHIFTING EAST THROUGH THE DAY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH SUNDAY/ ACTIVE SHORT TERM PERIOD IN STORE AS SURFACE FRONTAL BOUNDARY COMBINES WITH MID AND UPPER LEVEL DYNAMIC SUPPORT TO CREATE A HEAVY RAINFALL THREAT. CURRENT SURFACE OBS SHOW TD/S IN THE UPPER 60S TO AROUND 70...ALONG WITH SOUNDINGS SHOWING A VERY MOIST COLUMN AND PWATS UPWARDS OF 1.75 INCHES THROUGH THE ATMOSPHERE. SOME HEAVY RAINERS ARE CURRENTLY ONGOING WITH RAINFALL RATES IN THE ONE TO TWO INCH PER HOUR RANGE. LUCKILY...THESE INTENSE SHOWERS ARE PROGRESSIVE IN NATURE AND NOT CAUSING MUCH IN THE WAY OF HYDRO PROBLEMS. THE HIGHEST REFLECTIVITIES FROM THESE SHOWERS ARE BELOW THE FREEZING LEVEL INDICATING WARM RAIN PROCESSES/COLLISION COALESCENCE. THESE PROCESSES COMBINED WITH THE VERY MOIST COLUMN IS MAKING THEM QUITE EFFICIENT. MODELS CONTINUE TO INITIALIZE PRECIPITATION POORLY WITH EACH RUN...HOWEVER THERE SEEMS TO BE CONSENSUS THAT EAST KENTUCKY WILL BE IN LINE FOR THE HEAVIEST BAND OF PRECIPITATION...EXPECTED TO BEGIN IN JUST A FEW HOURS. THE DIFFERENCES LIE IN HOW MUCH WILL EXACTLY FALL IN THE GENERAL 12Z TO 18Z TIME FRAME...WHICH IS WHEN THE BULK OF THE PRECIP IS EXPECTED TO FALL. GFS CONTINUES TO SUGGEST ANYWHERE FROM 2 TO 4 INCHES AND BE ON THE HIGH SIDE OF MODEL GUIDANCE...WITH MORE CONSERVATIVE ESTIMATES FROM THE NAM/CMC/ECMWF/SREF. GFS SEEMS TO BE A LITTLE OVERDONE WITH UPPER LEVEL DIVERGENCE FROM THE RIGHT REAR QUADRANT OF AN H3 JET EXITING TO THE NORTHEAST AND WITH THE OVERALL LACK OF INSTABILITY FEEL THE HIGHER END OF THE 2 TO 4 RANGE IN NOT VERY REASONABLE. FORECAST SOUNDINGS KEEP THE THERMAL PROFILE PRETTY MOIST ADIABATIC AND ONLY HAVE SCATTERED THUNDER EXPECTED. FEEL THAT IT WOULD TAKE SEVERAL THUNDERSTORMS TRAINING OVER THE SAME SPOT TO PRODUCE A 4 INCH RAINFALL TOTAL IN 6 HOURS. WILL KEEP THE ONGOING FORECAST PRETTY MUCH THE SAME WITH 1 TO 2 INCHES OF RAINFALL EXPECTED WIDESPREAD AND MORE ISOLATED AMOUNTS ABOVE 2 INCHES POSSIBLE. WITH 6 HOUR FFG VALUES IN THE 1 TO 2 INCH RANGE...FEEL THAT THE FLASH FLOOD WATCH IS STILL WARRANTED AND WILL BE IN PRETTY GOOD SHAPE. HPC HAS PLACED THE MAJORITY OF EAST KENTUCKY IN EITHER A DAY 1 HIGH OR MODERATE RISK FOR EXCESSIVE RAINFALL. THIS IS BROKEN DOWN AS A 15% CHANCE OF GREATER THAN 5 INCHES OF RAINFALL FOR HIGH RISK AND A MODERATE RISK BEING A 10-15% CHANCE OF GREATER THAN 5 INCHES. THE FLASH FLOOD WATCH GOES INTO EFFECT FROM 6 AM THIS MORNING THROUGH 10 PM TONIGHT. EXPECT THINGS BEGIN TO TAPER OFF AROUND MID AFTERNOON FROM WEST TO EAST AS H5 TROUGH AXIS APPROACHES AND SWINGS THE FRONTAL BOUNDARY THROUGH AS A COLD FRONT. SOME REDEVELOPMENT IS INDICATED BY MODELS SO WILL LEAVE CHANCE POPS IN ON SATURDAY NIGHT. HAVE THINGS PRETTY WELL DRY BY SUNDAY...WITH ONLY SOME LINGERING PRECIPITATION IN THE FAR EAST. AS FAR AS TEMPERATURES ARE CONCERNED...DO NOT EXPECT ANY REAL DIURNAL TREND TODAY AS TEMPS SHOULD NOT BUDGE MORE THAN A FEW DEGREES WITH THE RISE OF THE SUN. NEVERTHELESS...WENT ON THE HIGH SIDE OF GUIDANCE AS TEMPS ARE ALREADY EQUAL TO THE LOW SIDE OF GUIDANCE. TEMPERATURES RECOVER A LITTLE ON SUNDAY BACK TO THE MID 70S...BEFORE THE FIRST FALL LIKE AIRMASS ARRIVES EARLY NEXT WEEK. .LONG TERM.../SUNDAY NIGHT THROUGH SATURDAY/ THE RECENT MODEL TRENDS CONTINUE TO SUPPORT THE PREVIOUS FORECAST. THE MAIN FORECAST QUESTION DEAL WITH POPS WITH A COLD FRONT WITH SHALLOW MOISTURE TO WORK WITH EARLY IN THE PERIOD...HOW STRONG WIND GUSTS WILL BE MON AFTERNOON BEHIND THE FRONT AND THEN HOW COLD DOES IT GET FOR MON NIGHT AND TUE NIGHT MIN T. BOTH THE 0Z NAM AND 0Z GFS HAS MOISTURE GENERALLY CONFINED BELOW 700 MB WITH THE MON MORNING COLD FRONT. BOTH HOWEVER...HAVE SOME BRIEF DECENT LIFT COINCIDING WITH NARROW BAND OF MOISTURE ALONG AND JUST AHEAD OF THE COLD FRONT. ATTM...PLAN TO KEEP THE SLIGHT CHANCE POPS...THOUGH WILL DRY OUT THE EASTERN COUNTIES SLIGHTLY QUICKER THAN THE PREVIOUS FORECAST. BOTH THE NAM AND GFS ALSO INDICATE SOME LOWER LEVEL MOISTURE LINGERING BEHIND THE BOUNDARY...WITH MOST OF THE MOISTURE CONFINED NEAR 850 MB. SOME STRATOCU OR AC COULD LINGER WITH THE CYCLONIC FLOW OVER THE GREAT LAKES TOWARD THE REGION BEHIND THIS SYSTEM ON MON NIGHT AND POSSIBLY INTO TUE OR TUE NIGHT. HOWEVER...MOST OF THE CLOUD COVER SHOULD LARGELY BE DIURNALLY DRIVEN DUE TO INSTABILITY. WINDS ALOFT WILL BE NEAR OR ABOVE 30 KT BEHIND THE FRONT ON MON AND WE SHOULD MIX AT LEAST AS HIGH AS 800 MB. AS DRY AS THE DEWPOINTS APPEAR THAT THEY WILL BE BEHIND THIS BOUNDARY...GENERALLY LOWER TO MID 40S...AND IF SKIES CLEAR SOME OF THE COLDER VALLY LOCATIONS COULD BE AS COLD AS 40 OR SO ON MON NIGHT OR TUE NIGHT. THE 0Z MEX HAS TRENDED COLDER. OPTED TO LOWER SOME OF THE VALLEYS A DEGREE OR TWO FOR MON NIGHT...WHILE LEAVING TUE NIGHT AS IS. ALSO...WIND GUSTS COULD APPROACH LAKE WIND ADVISORY CRITERIA FOR A TIME ON MON AFTERNOON. THE PREVIOUS EXTENDED FORECAST DISCUSSION FOLLOWS: MODELS ARE IN GOOD AGREEMENT UNTIL THE END OF THE PERIOD. UPPER LEVEL LOW PRESSURE OVER THE NORTHERN TIER...MINNESOTA PIVOTS DOWN INTO THE GREAT LAKES REGION. IN RESPONSE...CORRESPONDING SFC FRONTAL BOUNDARY SWEEPS ACROSS THE REGION MONDAY MORNING. MODELS INDICATE A LIMITED AMOUNT OF MOISTURE WITH THIS FAST MOVING BOUNDARY. BUT WITH SUCH A POTENT SYSTEM...GOOD BOUNDARY LAYER DYNAMICS...COULD NOT RULE OUT SOME ISOLD TO SCT SHOWERS ALONG THE FRONT ITSELF. THEREFORE... REINTRODUCED A SLIGHT POP INTO THE FORECAST BY DAWN MONDAY. A MUCH COOLER...DRIER AIR MASS FILLS INTO EASTERN KENTUCKY BEHIND THE DEPARTING COLD FRONT FOR A TRUE TASTE OF SOME FALL LIKE WEATHER. THE REMAINDER OF THE EXTENDED FORECAST REMAINS DRY WITH A VERY GRADUAL MODERATION IN TEMPS. WITH THE OPERATIONAL GFS SO MUCH FASTER WITH THE SYNOPTIC PATTERN...AND A SECOND FRONTAL SYSTEM AT THE END OF THE PERIOD AS COMPARED TO THE ECMWF AND ENSEMBLE MEAN...DECIDED TO SLOW THE REBOUND OF TEMPERATURES THROUGH THE WEEK VERSUS MOS GUIDANCE. && .AVIATION.../12Z TO 12Z/...UPDATED THE MUCH ADVERTISED RAINFALL HAS ARRIVED AS A WAVE OF LOW PRESSURE RIDES ALONG A FRONTAL BOUNDARY DRAPED OVER EAST KENTUCKY. THESE SURFACE FEATURES...COMBINED WITH STRONG MID AND UPPER LEVEL FLOW HAS ARE COMBINING TO PRODUCE HEAVY RAINFALL OVER THE AREA. EXPECT LIGHT TO MODERATE RAIN OVER THE TAF SITES FOR MUCH OF THE DAY...WITH EMBEDDED POCKETS OF HEAVY RAINFALL AND THUNDERSTORMS. EXPECT CONDITIONS TO REMAIN MVFR IN THE LIGHT AN MODERATE RAIN...DROPPING TO IFR AND WORSE IN ANY HEAVY SHOWER OR THUNDERSTORM. THE FRONTAL BOUNDARY PUSHES THROUGH EAST KENTUCKY BY THIS EVENING WITH SHOWERS AND THUNDERSTORMS TAPERING FROM WEST TO EAST BY THE MIDDLE OF THE AFTERNOON. AS WET AS THE GROUND IS...ANY CLEARING OVERNIGHT COULD PROVIDE FOR OPTIMAL FOG CONDITIONS. WILL HAVE TO SEE HOW TODAY PLAYS OUT BEFORE WE HIT FOG TOO HARD IN THE FORECAST. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...SCHOETTMER LONG TERM....RAY/JP AVIATION...SCHOETTMER
Hazardous weather outlook, Sep 26, 4:22 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 422 AM EDT SAT SEP 26 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271130- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 422 AM EDT SAT SEP 26 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS AND HEAVY RAINFALL ARE EXPECTED. THIS WILL POSE A RISK OF FLASH FLOODING ON SMALL STREAMS AND AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL IN THE LAST COUPLE OF DAYS. RIVERS ARE ALSO EXPECTED TO SHOW SIGNIFICANT RISES...BUT SHOULD STAY BELOW FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY...RIVERS ARE EXPECTED TO RUN HIGH FROM RECENT RAINFALL... HOWEVER ARE EXPECTED TO STAY BELOW FLOOD STAGE. GUSTY WINDS UP TO 30 MILES PER HOUR WILL BE POSSIBLE ON MONDAY WITH A COLD FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF RAINFALL GREATER THAN AN INCH IN AN HOUR OR FLASH FLOODING TODAY AND TONIGHT. SCHOETTMER
In the hours before
Special weather statement, Sep 26, 8:36 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 836 AM EDT SAT SEP 26 2009 KYZ069-086-108-109-111>117-261315- MAGOFFIN-WOLFE-LEE-BREATHITT-JACKSON-OWSLEY-KNOTT-PERRY-CLAY-LESLIE- KNOX- 836 AM EDT SAT SEP 26 2009 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 AM EDT SATURDAY MORNING... EXTREME WEST CENTRAL MAGOFFIN... SOUTHERN WOLFE... SOUTHERN LEE... BREATHITT... EAST CENTRAL JACKSON... OWSLEY... NORTHWESTERN KNOTT... PERRY... EASTERN CLAY... NORTHERN LESLIE AND NORTH CENTRAL KNOX. AT 836 AM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE EXTENDING FROM WILD DOG TO SEBASTIAN TO ENLINE TO LINCOLN...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF BOONEVILLE TO 9 MILES SOUTH OF BOONEVILLE TO 11 MILES EAST OF MANCHESTER TO 9 MILES SOUTH OF MANCHESTER...MOVING NORTHEAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LOWER BUFFALO AROUND 845 AM EDT...ENOCH AROUND 850 AM EDT...TALLEGA AROUND 855 AM EDT...WIDECREEK AROUND 900 AM EDT AND WAR CREEK AROUND 905 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JP
Special weather statement, Sep 26, 9:07 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 907 AM EDT SAT SEP 26 2009 KYZ058-059-069-111-261345- POWELL-ESTILL-LEE-JACKSON- 907 AM EDT SAT SEP 26 2009 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 945 AM EDT SATURDAY MORNING... SOUTHWESTERN POWELL... ESTILL... WESTERN LEE AND NORTH CENTRAL JACKSON. AT 907 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARRIS FERRY TO KNOB LICK...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF RICHMOND TO 9 MILES EAST OF RICHMOND TO 9 MILES SOUTHEAST OF RICHMOND...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WINSTON AROUND 915 AM EDT...IRON MOUND AROUND 920 AM EDT...WITT AROUND 925 AM EDT... KIMBRELL AROUND 930 AM EDT AND HARDWICK AROUND 935 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH AND FREQUENT LIGHTNING. SCHOETTMER
Special weather statement, Sep 26, 9:12 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 912 AM EDT SAT SEP 26 2009 KYZ113-115-117-118-261400- KNOTT-PERRY-LESLIE-LETCHER- 912 AM EDT SAT SEP 26 2009 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1000 AM EDT SATURDAY MORNING... WESTERN KNOTT... PERRY... NORTHERN LESLIE AND WEST CENTRAL LETCHER. AT 912 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BUCKHORN LAKE S.P. TO THOUSANDSTICKS TO HOSEA...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF HYDEN TO HYDEN TO 6 MILES SOUTHWEST OF HYDEN...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KRYPTON AROUND 920 AM EDT...LAMONT AROUND 925 AM EDT...SMILAX AROUND 930 AM EDT... DICE AROUND 935 AM EDT AND DIABLOCK AROUND 940 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Local storm report, Sep 26, 9:14 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
914 AM EDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLASH FLOOD CORBIN 36.94N 84.11W
09/26/2009 WHITLEY KY LAW ENFORCEMENT
THE CITY IS IN THE PROCESS OF CLOSING PARTS OF SOUTH MAIN
STREET...MASTER STREET...5TH STREET AND BAYTON CREEK ROAD
DUE TO FLOOD WATERS.
&&
JPLocal storm report, Sep 26, 9:20 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
920 AM EDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM HEAVY RAIN BOONEVILLE 37.48N 83.68W
09/26/2009 M2.00 INCH OWSLEY KY CO-OP OBSERVER
2 INCHES OF RAINFALL SINCE 7 AM EDT.
&&
DSTAMPERLocal storm report, Sep 26, 9:24 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
924 AM EDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM FLASH FLOOD LEROSE 37.48N 83.62W
09/26/2009 OWSLEY KY FIRE DEPT/RESCUE
FIRE DEPARTMENT HAS RESPONDED TO A REPORT OF WATER IN A
HOUSE AT LEROSE.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:36 PM EDT | Flash Flood Warning | JKL | Rockcastle | 99 min |
| Sep 25, 8:43 PM EDT | Areal Flood Advisory | JKL | Leslie | 2 hr |
| Sep 25, 10:12 PM EDT | Areal Flood Warning | JKL | Rockcastle | 10 hr |
| Sep 26, 5:41 AM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle, Wayne | 6 hr |
| Sep 26, 6:06 AM EDT | Flash Flood Warning | JKL | Pulaski, Wayne | 6 hr |
| Sep 26, 7:49 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 4 hr |
| Sep 26, 7:56 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 3 hr |
| Sep 26, 8:01 AM EDT | Flash Flood Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle, Wayne | 4 hr |
| Sep 26, 8:20 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, Whitley | 4 hr |
| Sep 26, 8:40 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Lee, Leslie, Owsley, Perry and 1 more | 2 hr |
| Sep 26, 9:29 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan | 2 hr |
| Sep 26, 9:50 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 3 more | 3 hr |
| Sep 26, 10:57 AM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Rowan | 2 hr |
| Sep 26, 11:43 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 4 hr |
| Sep 26, 11:57 AM EDT | Areal Flood Warning | JKL | Rockcastle | 3 hr |
| Sep 26, 2:00 PM EDT | Areal Flood Advisory | JKL | Bell, Floyd, Harlan, Knott, Leslie, Letcher and 2 more | 3 hr |
| Sep 26, 3:41 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Leslie, Magoffin, Perry | 2 hr |
| Sep 26, 4:35 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 113 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.